Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 159, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 6, 2019, 3:37 PM EDT for 4 counties in Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2019, 3:37 PM EDT (19:37 UTC)
- Expired
- Aug 6, 2019, 4:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cuyahoga County, OH, Geauga County, OH, Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 36 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:14 PM EDT | TSTM WND DMG | 3 Sw Mantua, OH | TREE DOWN ON 303 AND COIT ROAD, BLOCKING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WUUS51 KCLE 061937 RRA
SVRCLE
OHC035-055-133-153-062015-
/O.NEW.KCLE.SV.W.0159.190806T1937Z-190806T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
337 PM EDT Tue Aug 6 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northwestern Portage County in northeastern Ohio...
Southwestern Geauga County in northeastern Ohio...
Southeastern Cuyahoga County in northeastern Ohio...
Northern Summit County in northeastern Ohio...
* Until 415 PM EDT.
* At 337 PM EDT, a severe thunderstorm was located 7 miles southeast
of North Royalton, or 12 miles northwest of Akron, moving east at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Akron, Ravenna, Cuyahoga Falls, Kent, Solon, Hudson, Twinsburg,
Streetsboro, Macedonia, Mantua, Stow, Broadview Heights, Aurora,
Brecksville, Bedford, Seven Hills, Bedford Heights, Fairlawn,
Independence and Northfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4114 8169 4135 8169 4143 8121 4119 8115
TIME...MOT...LOC 1937Z 264DEG 27KT 4124 8164
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
941
WWUS51 KCLE 062005
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
405 PM EDT Tue Aug 6 2019
OHC035-055-153-062015-
/O.CAN.KCLE.SV.W.0159.000000T0000Z-190806T2015Z/
Geauga OH-Cuyahoga OH-Summit OH-
405 PM EDT Tue Aug 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GEAUGA...
SOUTHEASTERN CUYAHOGA AND NORTHERN SUMMIT COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4117 8139 4135 8139 4135 8119 4119 8115
TIME...MOT...LOC 2005Z 264DEG 28KT 4126 8135
$$
OHC133-062015-
/O.CON.KCLE.SV.W.0159.000000T0000Z-190806T2015Z/
Portage OH-
405 PM EDT Tue Aug 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN PORTAGE COUNTY...
At 405 PM EDT, a severe thunderstorm was located over Streetsboro, or
9 miles northwest of Ravenna, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Ravenna, Streetsboro, Mantua, Aurora and Sugar Bush Knolls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4117 8139 4135 8139 4135 8119 4119 8115
TIME...MOT...LOC 2005Z 264DEG 28KT 4126 8135
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:05 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 6, 3:05 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 305 PM EDT Tue Aug 6 2019 .SYNOPSIS... Unsettled weather with showers and thunderstorms will be present across the region on and off this afternoon through Thursday. High pressure will build over the region on Friday and remain through the weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/...Scattered showers and thunderstorms will continue to impact the region through this evening. A few of these thunderstorms have been producing damaging wind gusts...with a few reports of trees down and other associated thunderstorm wind damage. These thunderstorms are forecast to continue into the evening hours. We should see a break in the weather later tonight into early tomorrow morning before another upper level shortwave moves east across the region tomorrow. We will see another round of showers and thunderstorms with this shortwave...mainly during the afternoon and early evening hours. Unlike today...we are not expecting strong storms tomorrow...more run of the mill thunderstorms. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Cold front will move across the region on Thursday. Shear will increase along with the instability so the chances of severe weather mentioned in the SPC day 3 outlook seem reasonable. The front should clear the region THursday evening with showers and thunderstorms ending. We will then see how much coverage of sprinkles or light showers can develop downwind of the lake. Best chances for these to occur will be across the Mid Ohio region and across NE OH/NW PA. High pressure builds into the area Friday night. Thursday will see highs near seasonal averages then cooling into the 70s on Friday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... High pressure should keep the region dry Saturday into Sunday. MOdels then hint at a weakening front moving into the area MOnday into Tuesday with increased chances of showers and maybe a few thunderstorms. Cool with highs in the 70s on Saturday then slowly warming. Highs Sunday through Tuesday should be very close to seasonal averages. && .AVIATION /18Z Tuesday THROUGH Sunday/... Scattered thunderstorms will impact most terminals through the 20z to 23z time frame. If thunderstorms do occur...expect brief reductions in visibility and gusty winds. Otherwise...much of the shower activity should be over by 06z. OUTLOOK...Non-VFR possible in thunderstorms on Wednesday afternoon/evening in showers and thunderstorms. && .MARINE... Upper level trough and its trough axis will move across the area today with a stronger cold front arriving on Thursday. Winds increase from the southwest on Thursday with small craft conditions possible Willowick to Ripley. Will have to monitor this same region for a low end small craft advisory continuing into Friday. Later shifts will need to monitor this. Waterspouts will be possible early Friday morning into Saturday as cooler air spills across the lake. High pressure takes control of the region by Saturday with lighter winds anticipated. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Riley NEAR TERM...Riley SHORT TERM...MM LONG TERM...MM AVIATION...Riley MARINE...MM
Hazardous weather outlook, Aug 6, 9:40 AM EDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 940 AM EDT Tue Aug 6 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071345- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 940 AM EDT Tue Aug 6 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will expand across the area today. A few of the strongest thunderstorms may produce wind gusts to 50 mph or hail to the size of a penny. Thunderstorms will be most likely between 12 PM and 8 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected to develop ahead of a cold front on Thursday afternoon. Large hail and damaging winds will possible along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142>149-162>169-071345- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 940 AM EDT Tue Aug 6 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected to develop ahead of a cold front on Thursday afternoon. Large hail and damaging winds will possible along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Aug 6, 2:08 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
208 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG FOSTORIA 41.16N 83.41W
08/06/2019 SENECA OH EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
RCLocal storm report, Aug 6, 2:28 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
228 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FLOOD 2 ESE LAKEWOOD 41.48N 81.77W
08/06/2019 CUYAHOGA OH FIRE DEPT/RESCUE
FLOODING OVER ROADWAY UNDER RTA BRIDGE ON
WEST 117TH STREET.
&&
RCLocal storm report, Aug 6, 2:37 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
237 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG PEPPER PIKE 41.48N 81.46W
08/06/2019 CUYAHOGA OH LAW ENFORCEMENT
MULTIPLE TREES DOWN THROUGHOUT PEPPER PIKE.
&&
RCSpecial weather statement, Aug 6, 2:47 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Cleveland OH
247 PM EDT Tue Aug 6 2019
OHZ010-011-020-021-029>031-062015-
Summit-Richland-Medina-Lorain-Cuyahoga-Ashland-Wayne-
247 PM EDT Tue Aug 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
RICHLAND...CUYAHOGA...MEDINA...ASHLAND...SUMMIT...WAYNE AND LORAIN
COUNTIES...
At 247 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Lorain to near Hayesville. Movement was
northeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Wooster, Ashland, Parma,
Lakewood, Cuyahoga Falls, Euclid, Cleveland Heights, Strongsville,
Brunswick, Westlake, North Royalton, North Ridgeville, Kent,
Barberton and Green.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4064 8243 4143 8227 4152 8202 4148 8189
4150 8171 4163 8149 4157 8148 4156 8139
4145 8139 4144 8137 4142 8139 4099 8139
4098 8142 4091 8142 4091 8165 4068 8168
4067 8222 4065 8222
TIME...MOT...LOC 1847Z 231DEG 27KT 4143 8221 4077 8234
SaundersLocal storm report, Aug 6, 3:32 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 E CRANESVILLE 41.90N 80.30W
08/06/2019 ERIE PA PUBLIC
MULTIPLE TREES DOWN.
&&
RCLocal storm report, Aug 6, 3:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG WARREN 41.24N 80.82W
08/06/2019 TRUMBULL OH EMERGENCY MNGR
TREES AND WIRES DOWN THROUGHOUT THE CITY.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:23 AM EDT | Special Weather Statement | CLE | Wood | 37 min |
| Aug 6, 11:28 AM EDT | Special Weather Statement | CLE | Ottawa, Sandusky | 47 min |
| Aug 6, 11:48 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 42 min |
| Aug 6, 11:51 AM EDT | Special Marine Warning | CLE | 67 min | |
| Aug 6, 12:33 PM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 6, 1:13 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 47 min |
| Aug 6, 1:26 PM EDT | Special Marine Warning | CLE | 66 min | |
| Aug 6, 1:35 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Aug 6, 1:35 PM EDT | Special Weather Statement | CLE | Erie, Huron | 40 min |
| Aug 6, 1:47 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 21 min |
| Aug 6, 1:54 PM EDT | Special Marine Warning | CLE | 109 min | |
| Aug 6, 2:06 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Erie, Huron, Lorain, Richland | 39 min |
| Aug 6, 2:17 PM EDT | Special Marine Warning | CLE | 71 min | |
| Aug 6, 2:44 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 61 min |
| Aug 6, 2:47 PM EDT | Special Weather Statement | CLE | Ashland, Cuyahoga, Lorain, Medina, Summit, Wayne | 88 min |
| Aug 6, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 78 min |
| Aug 6, 3:10 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 4 hr |
| Aug 6, 3:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| Aug 6, 4:05 PM EDT | Special Weather Statement | CLE | Portage, Stark, Trumbull | 55 min |
| Aug 6, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 48 min |
| Aug 6, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 26 min |
| Aug 6, 5:12 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Knox, Richland, Wayne | 63 min |
| Aug 6, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox | 54 min |
| Aug 6, 5:25 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
| Aug 6, 5:41 PM EDT | Special Weather Statement | CLE | Crawford, Erie, Huron, Lorain, Marion, Morrow | 64 min |
| Aug 6, 6:27 PM EDT | Special Weather Statement | CLE | Medina | 48 min |
| Aug 6, 6:46 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Knox, Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.